Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Lie Incidence Systems from Projective Varieties

Authors: Arjeh M. Cohen and Bruce N. Cooperstein
Journal: Proc. Amer. Math. Soc. 126 (1998), 2095-2102
MSC (1991): Primary 51B25; Secondary 14L17, 14M15
MathSciNet review: 1443819
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The homogeneous space $G/P_{\lambda }$, where $G$ is a simple algebraic group and $P_{\lambda }$ a parabolic subgroup corresponding to a fundamental weight $\lambda $ (with respect to a fixed Borel subgroup $B$ of $G$ in $P_{\lambda }$), is known in at least two settings. On the one hand, it is a projective variety, embedded in the projective space corresponding to the representation with highest weight $\lambda $. On the other hand, in synthetic geometry, $G/P_{\lambda }$ is furnished with certain subsets, called lines, of the form $gB\langle r\rangle P_{\lambda }/P_{\lambda }$ where $r$ is a preimage in $G$ of the fundamental reflection corresponding to $\lambda $ and $g\in G$. The result is called the Lie incidence structure on $G/P_{\lambda }$. The lines are projective lines in the projective embedding. In this paper we investigate to what extent the projective variety data determines the Lie incidence structure.

References [Enhancements On Off] (What's this?)

  • 1. N. Bourbaki, Groupes et algèbres de Lie, Chap. IV, V, VI, Hermann, Paris, 19 68. MR 39:1590
  • 2. M. Brion, Représentations exceptionnelles des groupes semi-simples, Ann. Scient. Éc. Norm. Sup. 18 (1985), 345-387. MR 87e:14043
  • 3. A.M. Cohen, Point-line spaces associated with buildings, Handbook of Incidence Geometry, Buildings and Foundations (ed. F. Buekenhout), Elsevier, Amsterdam (ISBN 0 444 88355 X), 1995, pp. 647-737. MR 96k:51009
  • 4. A.M. Cohen and B.N. Cooperstein, The 2-spaces of the standard $E_{6} (q)$-module, Geometriae Dedicata 24 (1988), 467-480. MR 89c:51013
  • 5. B.N. Cooperstein, Some geometries associated with parabolic representations of groups of Lie type, Canad. J. Math. 28 (1976), 1021-1031. MR 54:383
  • 6. J.E. Humphreys, Linear algebraic groups, Graduate Texts in Mathematics, vol. 21, Springer-Verlag, Berlin, 1975. MR 53:633
  • 7. M.A.A. van Leeuwen, A.M. Cohen, B. Lisser, LiE manual, describing version 2.0, CAN, Amsterdam, 1992.
  • 8. A. Ramanathan, Equations defining Schubert varieties and Frobenius splitting of diagonals, Publ. Math. I.H.E.S. Sup. 65 (1987), 61-90. MR 88k:14032

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 51B25, 14L17, 14M15

Retrieve articles in all journals with MSC (1991): 51B25, 14L17, 14M15

Additional Information

Arjeh M. Cohen
Affiliation: Fac. Wisk. en Inf., TUE Postbus 513, 5600 MB Eindhoven, The Netherlands

Bruce N. Cooperstein
Affiliation: Fac. Wisk. en Inf., TUE Postbus 513, 5600 MB Eindhoven, The Netherlands; Department of Mathematics, University of California, Santa Cruz, California 95064

Keywords: Groups of Lie type, Lie incidence systems, geometry, quadrics
Received by editor(s): July 6, 1996
Received by editor(s) in revised form: December 18, 1996
Communicated by: Ronald M. Solomon
Article copyright: © Copyright 1998 American Mathematical Society